MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire tip detached.A savion flx guidewire was selected for use in the 50% stenosed right anterior tibial artery (ata).While trying to navigate the calcified ata, the guidewire tip detached.Ivus showed that the fragment was not in the vessel lumen.The physician thought the detached tip occurred because the wire was in a dissection plane of the calcified artery.It was decided that it posed no risk of being in the false lumen so it was not retrieved.A different guidewire was used to complete the procedure.There was online blood flow to the foot and three vessel tibial runoff.The patient condition post-procedure was good.
 
Additional Manufacturer Narrative
Device analysis by mfr: the returned guidewire had the distal tip bent and the polymer distal tip was detached.The detached section was not returned.The damaged section was located approximately at 298.4 cm from the proximal end.No other visual damage was found in the device.Dimensional inspection of the overall length and distal tip could not be performed due to the detached polymer tip.Dimensional inspection of the middle and proximal section of the device found it was within specification.
 
Event or Problem Description
It was reported that the guidewire tip detached.A savion flx guidewire was selected for use in the 50% stenosed right anterior tibial artery (ata).While trying to navigate the calcified ata, the guidewire tip detached.Ivus showed that the fragment was not in the vessel lumen.The physician thought the detached tip occurred because the wire was in a dissection plane of the calcified artery.It was decided that it posed no risk of being in the false lumen so it was not retrieved.A different guidewire was used to complete the procedure.There was online blood flow to the foot and three vessel tibial runoff.The patient condition post-procedure was good.It was further reported that the dissection was intentionally created with the wire and balloon system.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9985976
Report Number2134265-2020-05432
Device Sequence Number17117579
Product Code DQX
UDI-Device Identifier08714729978824
UDI-Public08714729978824
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0025161705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR